It’s been reported as a rare side effect of Delaudid by around 2.5% of users. The higher the dosage, the more complete the amnesia.
The more I hear about the way I was during those three weeks, the more alarmed I become. It’s like my body was inhabited by a completely different person. To anyone who had contact with me during this period: please accept my apologies for anything awful I may have said and realize that I was COMPLETELY out of my mind.
Been out for a full week now, recovering at my parents’ house. I have almost total amnesia of the three weeks I spent in the hospital, which is very disturbing to me. Not sure if it was the drugs or my brain just trying to protect me or both, but it’s like trying to recall the details of an old dream that I’d previously described to someone else. A memory of a memory of a dream, so to speak. What little I do know could more easily be converted into an itemized list than an actual visual memories.
Everything seems different now. Everything is strange. Foods I previously liked do not taste the same; I look in the mirror an see a stranger’s angular face. Even the scent of my own body is alien to me; it seems sterile and foreign, like the environment in which I was being kept. Not sure if this is a side effect of the anesthesia or the delaudid or what.
Much thanks to everyone who’s stuck by me and visited, called, sent care packages, etc. I’m very lucky to have such wonderful friends/family. I’m greatly looking forward to the 18th, when the reconstruction of my leg — with metal and cadaver bone, my mom’s been telling me — can finally be completed.
I was finally discharged today after three weeks in three different hospitals and one nursing home. I fell on February 15th, broke my femur completely IN HALF, and as a bonus was diagnosed with BONE CANCER. I go back in for another surgery on the 18th.
We live in a second-floor apartment, and my wheelchair is no match for the 19 steps it takes to get up there, so for the time being, my son and I will be staying with my parents.
Here’s a side-view of my right leg:
They sliced me open, scooped out a tumor the approximate size and shape of a facehugger, cut out the surrounding cartilage, bone, and muscle before stapling me back up.
The red dot you see near my Self-Made Man tattoo is from the screw they put in to keep my leg from falling completely apart, and the red dot to the right of the staples was used for post-op drainage — blood, lymphatic fluids, etc.
A set of x-rays taken of my lower body showed “significant deterioration” (their words — not mine) in both hips, so I have a feeling the bone scan will turn up even more fun stuff. 😦